MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CAS LIGAMENT TENSOR SIZE 4-XF; KNEE INSTRUMENT: TENSIONING DEVICE

DEPUY ORTHOPAEDICS INC US CAS LIGAMENT TENSOR SIZE 4-XF; KNEE INSTRUMENT: TENSIONING DEVICE
Catalog Number 129901081
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the surgeon states that the tensioner springs are loose due to aging and prolonged use.No patient involvement.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: investigation summary the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that the cas ligament tensor size 4-xf has the anterior surface severely scratched.However, the reported "loose" condition cannot be confirmed.Functionality issues cannot be assessed through a photo investigation.The observed surface damage appears to be associated with unintended use error.Femoral cuts should not be performed while the ligament tensor is in place; the scratches are likely consistent with a saw blade coming into contact with the device during use.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the cas ligament tensor size 4-xf would not have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CAS LIGAMENT TENSOR SIZE 4-XF
Common Device Name
KNEE INSTRUMENT: TENSIONING DEVICE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24131365
Report Number1818910-2026-01223
Device Sequence Number14816698
Product Code HWT
UDI-Device Identifier10603295027089
UDI-Public(01)10603295027089(10)AB5340850
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number129901081
Device Lot NumberAB5340850
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2026
Initial Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown